Alert archive / Oregon / High Wind Watches in 2014
High Wind Watch 3, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Feb 10, 2014, 1:58 PM PST for 5 counties in Oregon; Modoc County, California. It took effect at Feb 11, 2014, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2014, 1:58 PM PST (21:58 UTC)
- In effect from
- Feb 11, 2014, 10:00 PM PST
- Expired
- Feb 11, 2014, 3:51 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 71 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733 WWUS76 KMFR 102158 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 158 PM PST MON FEB 10 2014 .A STRONG FRONTAL BOUNDARY WILL BRING THE POTENTIAL FOR STRONG TO THE OREGON COAST...MAINLY NORTH OF CAPE BLANCO AND OVER THE HIGHER TERRAIN EAST OF THE CASCADES AND MODOC COUNTY TUESDAY EVENING INTO WEDNESDAY. ORZ021-111200- /O.NEW.KMFR.HW.A.0003.140212T0600Z-140212T1200Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITY OF...PORT ORFORD 158 PM PST MON FEB 10 2014 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTH WINDS 35 TO 50 MPH WITH GUST TO 60 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE TUESDAY AFTERNOON AND PEAK TUESDAY EVENING...THEN WINDS WILL GRADUALLY DIMINISH LATE TUESDAY NIGHT. * LOCATIONS INCLUDE: PORT ORFORD. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101. TRAVEL ALONG HIGHWAY 101 COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH PROFILE VEHICLES. STRONG WINDS COULD ALSO CAUSE BLOWING DEBRIS...AND MAY RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ085-ORZ030-031-111200- /O.NEW.KMFR.HW.A.0003.140212T0900Z-140212T1800Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 158 PM PST MON FEB 10 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * WINDS...SOUTHWEST 30 TO 50 MPH WITH GUST TO 60 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE TUESDAY AFTERNOON...PEAKING OUT TUESDAY NIGHT THEN GRADUALLY DIMINISH WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: SUMMER LAKE...HIGHER ELEVATIONS OF LAKE...KLAMATH AND MODOC COUNTIES. * IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES ALONG HIGHWAYS 31...395 AND 140. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PETRUCELLI
1 follow-up statement
124 WWUS76 KMFR 111151 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 351 AM PST TUE FEB 11 2014 .A STRONG FRONTAL BOUNDARY WILL BRING THE POTENTIAL FOR STRONG WINDS TO THE OREGON COAST...MAINLY NORTH OF CAPE BLANCO AND OVER THE HIGHER TERRAIN EAST OF THE CASCADES AND MODOC COUNTY TUESDAY EVENING INTO WEDNESDAY. CAZ085-ORZ030-031-112000- /O.UPG.KMFR.HW.A.0003.140212T0900Z-140212T1800Z/ /O.NEW.KMFR.WI.Y.0005.140212T0900Z-140213T0000Z/ /O.NEW.KMFR.HW.W.0003.140212T0900Z-140213T0000Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 351 AM PST TUE FEB 11 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS UP OF 60 TO 65 MPH POSSIBLE WITHIN THE WARNING AREA. SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED WITHIN THE ADVISORY AREA. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK TONIGHT INTO WEDNESDAY MORNING...THEN GRADUALLY DIMINISH WEDNESDAY AFTERNOON. * LOCATIONS WITHIN THE WARNING INCLUDE: PAISLEY...SUMMER LAKE. * LOCATIONS WITHIN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE. * IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH- PROFILE VEHICLES ALONG HIGHWAYS 31...395 AND 140. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-112000- /O.UPG.KMFR.HW.A.0003.140212T0600Z-140212T1200Z/ /O.NEW.KMFR.HW.W.0003.140212T0600Z-140212T1200Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD 351 AM PST TUE FEB 11 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED. * WINDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS OF 65 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK OVERNIGHT...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: BANDON...PORT ORFORD...CAPE BLANCO...CAPE ARAGO. * IMPACTS...STRONG WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101. TRAVEL ALONG HIGHWAY 101 COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH PROFILE VEHICLES. STRONG WINDS COULD ALSO CAUSE BLOWING DEBRIS...AND MAY RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ022-112000- /O.NEW.KMFR.HW.W.0003.140212T0600Z-140212T1200Z/ CURRY COUNTY COAST- 351 AM PST TUE FEB 11 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY. * WINDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS OF 60 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK OVERNIGHT...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: LOCAL HEADLANDS AND CAPES. * IMPACTS...STRONG WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101. TRAVEL ALONG HIGHWAY 101 COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH PROFILE VEHICLES. STRONG WINDS COULD ALSO CAUSE BLOWING DEBRIS...AND MAY RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-112000- /O.NEW.KMFR.WI.Y.0005.140212T0600Z-140212T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 351 AM PST TUE FEB 11 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST WEDNESDAY. * WINDS...SOUTH AT 35 TO 45 MPH WITH GUSTS UP TO 55 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK OVERNIGHT...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY. * LOCATIONS INCLUDE: WEED. * IMPACTS...TRAVEL ALONG INTERSTATE 5 NEAR WEED COULD BECOME DIFFICULT...ESPECIALLY TO HIGH PROFILE VEHICLES. GUSTY WINDS COULD ALSO CAUSE BLOWING DEBRIS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Feb 10, 9:10 AM PST, 4 hours 48 minutes earlier.
Area forecast discussion, Feb 10, 9:10 AM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 910 AM PST MON FEB 10 2014 .DISCUSSION...A WEAK FRONT JUST OFF THE OREGON COAST WILL MOVE EAST TODAY AND BRING SCATTERED LIGHT PRECIPITATION MAINLY ALONG THE COAST RANGE...DOUGLAS COUNTY AND NORTHER CASCADES. THE LATEST RAP SHOWS ONLY A COUPLE TICKS ON THE RAIN GAGE TODAY FOR THESE AREAS. DON'T EXPECT MUCH IF ANYTHING IN THE ROGUE VALLEY AND EASTSIDE AS THE FRONT WILL WEAKEN AND DISSIPATE AS IT MOVES INLAND. THE MAIN FOCUS AHEAD WILL BE TUESDAY NIGHT THROUGH NEXT WEEKEND. THAT'S WHEN THE FLOODGATES WILL OPEN AND WELL HAVE A SERIES OF STORMS BRINGING MODERATE TO HEAVY PRECIPITATION AND GUSTY WINDS...ESPECIALLY ALONG THE COAST AND COAST RANGE MOUNTAINS. -PETRUCELLI && .AVIATION...BASED ON THE 10/12Z TAF CYCLE. AREAS OF IFR CIGS AND VIS WILL CONTINUE THROUGH MID MORNING ESPECIALLY IN CLEAR AREAS. OTHERWISE WIDESPREAD MVFR CIGS CAN BE EXPECTED THIS MORNING. PATCHY FOG WILL LIKELY DEVELOP IN THE VALLEYS AGAIN TONIGHT AS SKIES CLEAR WITH CONDITIONS COMING DOWN TO IFR AT TIMES. /FB && .MARINE...THE FORECAST AREA IS BETWEEN SYSTEMS WITH A STATIONARY FRONT TO THE NORTH AND A LOW PRESSURE MOVING INLAND TO THE SOUTH. A WEAK FRONT WILL MOVE ACROSS THE COASTAL WATERS MONDAY WITH WINDS AND SEAS INCREASING SLIGHTLY. STRONG WINDS AND VERY STEEP SEAS ARE FORECAST TO DEVELOP TUESDAY INTO TUESDAY NIGHT AS A STRONG FRONT MOVES INTO THE WATERS. SEAS WILL LIKELY REMAIN HIGH AND VERY STEEP INTO FRIDAY. /FB && .PREV DISCUSSION... /ISSUED 433 AM PST MON FEB 10 2014/ DISCUSSION...THE STORM THAT BROUGHT THE RAIN MOSTLY TO THE SOUTH OF THE OR/CA BORDER YESTERDAY IS HEADING INTO THE GREAT BASIN. RAIN AMOUNTS YESTERDAY WERE MOSTLY 0.25-0.50 OF AN INCH IN MODOC AND SISKIYOU COUNTIES WITH LESS CLOSER TO THE OREGON BORDER AND ALMOST NOTHING IN SOUTHWEST OREGON. A FEW RAWS SITES, LIKE ASH CREEK AND JUNIPER CREEK CAME IN WITH AROUND 0.75 OF AN INCH. BREAKS IN THE CLOUDS OVERNIGHT HAVE RESULTED IN AREAS OF LOW CLOUDS AND FOG IN THE VALLEYS THIS MORNING...WHILE HIGHER TERRAIN ALSO REMAINS OBSCURED. EXPECT SOME SUN TODAY FROM THE CASCADES EAST AND SOUTH, BUT A WEAK FRONT IS MOVING IN. THIS WILL BRING SOME LIGHT PRECIPITATION FOR COASTAL AREAS MAINLY NORTH OF CAPE BLANCO AND ALSO INLAND AREAS MAINLY NORTH OF THE UMPQUA DIVIDE. THIS FRONT WILL WEAKEN ACROSS NORTH AND WEST SECTIONS OF THE AREA TONIGHT INTO TUESDAY, WHERE THERE'S STILL A SHOT AT SOME LIGHT RAIN. MOST AREAS THOUGH SOUTH AND EAST OF THE UMPQUA DIVIDE WILL STAY DRY. A SPECIAL WEATHER STATEMENT (SPSMFR) HAS BEEN ISSUED DETAILING THE NEXT SIGNIFICANT STORM, WHICH IS TAKING SHAPE OVER THE PACIFIC NEAR 39N AND 144W. THIS SYSTEM IS SUPPORTED BY A FAST 140+ KNOT JET, WHICH IS REORIENTING AND WILL TAKE DEAD AIM AT THE PACIFIC NORTHWEST THIS WEEK. THE DEEPENING SURFACE LOW WILL MOVE INSIDE 130W TUESDAY EVENING THEN MOVE INTO VANCOUVER ISLAND TUESDAY NIGHT. 850MB WINDS OF 65-75 KT SHOULD RESULT IN STRONG WIND GUSTS ALONG THE COAST, ESPECIALLY NORTH OF CAPE BLANCO TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THIS MAY NECESSITATE A HIGH WIND WATCH, BUT WILL LEAVE THIS FOR UPCOMING SHIFTS TO DECIDE. THESE WINDS WILL ALSO TRANSLATE INLAND OVER THE HIGHER TERRAIN, BUT SOME GUSTY WINDS ARE ALSO LIKELY THROUGH THE SHASTA VALLEY AND THE EAST SIDE NEAR SUMMER LAKE. A PERIOD OF MODERATE TO HEAVY PRECIPITATION WILL ACCOMPANY THIS SYSTEM...HEAVIEST IN THE FAVORED AREAS OF SW OREGON AND THE COAST RANGES. SNOW LEVELS WILL RISE FROM 5000 FEET TUESDAY EVENING TO 7000 FEET OR HIGHER BY WEDNESDAY MORNING. AS A RESULT, WE ARE NOT EXPECTING ANY SIGNIFICANT IMPACTS DUE TO SNOWFALL. THERE MAY BE A GENERAL DOWN TICK IN PRECIPITATION ON THURSDAY, BUT ANOTHER STRONG SYSTEM WILL ARRIVE THURSDAY NIGHT INTO FRIDAY. THE PARADE OF STORMS CONTINUES OVER THE WEEKEND WITH PROMISE FOR MORE RAINFALL AND GUSTY WINDS. SPILDE && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:46 PM PST | Gale Watch | MFR | 18 hr | |
| Feb 10, 3:46 PM PST | Hazardous Seas Watch | MFR | 18 hr | |
| Feb 10, 3:46 PM PST | Small Craft Advisory for Winds | MFR | 27 hr | |
| Feb 10, 3:46 PM PST | Storm Watch | MFR | 18 hr | |
| Feb 10, 3:46 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 27 hr |
Nearby
High Wind Watches in Oregon, 2014High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.